Alert archive / Nebraska / Freeze Warnings in 2009

Freeze Warning 2, NWS North Platte, NE

October 2, 200918 counties in Nebraska

NWS North Platte, NE issued this freeze warning at Oct 2, 2009, 12:58 PM MDT for 18 counties in Nebraska. It took effect at Oct 3, 2009, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2009, 12:58 PM MDT (18:58 UTC)
In effect from
Oct 3, 2009, 12:00 AM MDT
Expired
Oct 3, 2009, 8:00 AM MDT
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Blaine County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 77 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2009-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2009-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 021858
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM CDT FRI OCT 2 2009

.GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE OVER THE
AREA THROUGH THE LATE AFTERNOON HOURS...A FEW GUSTS OVER 50 MPH
CAN STILL BE EXPECTED AS WELL. THE SYSTEM RESPONSIBLE FOR THE
STRONG WINDS IS EXPECTED TO BEGIN FILLING WHILE LIFTING NORTHEAST
TOWARD THE GREAT LAKES OVERNIGHT...BRINGING AN END TO THE VERY
STRONG WINDS. THE CLEARING SKIES AND LIGHT WINDS SHOULD LEAD TO
BELOW FREEZING TEMPERATURES OVER MUCH OF WESTERN NEBRASKA AND
AREAS OF FROST. 

NEZ004-005-022>026-035>038-056>059-069>071-094-030600-
/O.NEW.KLBF.FZ.W.0002.091003T0600Z-091003T1400Z/
/O.CON.KLBF.WI.Y.0020.000000T0000Z-091002T2200Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
158 PM CDT FRI OCT 2 2009 /1258 PM MDT FRI OCT 2 2009/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL
5 PM CDT /4 PM MDT/ THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH WILL
CONTINUE THROUGH THE LATE AFTERNOON HOURS ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. THE STORM SYSTEM RESPONSIBLE FOR BRINGING
IN THE STRONG WINDS IS EXPECTED TO MOVE EASTWARD OVERNIGHT...
ALLOWING MUCH CALMER CONDITIONS TO MOVE IN OVERNIGHT AND ON
SATURDAY.

THESE CALMER CONDITIONS WILL COMBINE WITH THE CLEAR SKIES TO ALLOW
TEMPERATURES TO DROP BELOW FREEZING OVER MUCH OF WESTERN NEBRASKA.
AREAS MAINLY ALONG AND WEST OF A VALENTINE TO BROKEN BOW LINE
SHOULD SEE AREAS OF FROST BY SATURDAY MORNING WITH TEMPERATURES
RANGING FROM THE LOWER TO MIDDLE 20S OVER THE EASTERN PANHANDLE
AND LARGER RIVER VALLEYS...TO THE UPPER 20S CLOSER TO THE
VALENTINE TO BROKEN BOW LINE. PERSISTENT CLOUD COVER AND SLIGHT
STRONGER WINDS EAST OF THIS LINE SHOULD PREVENT TEMPERATURES FOR
REMAINING BELOW FREEZING FOR A LONG DURATION. HOWEVER LESSENING
SKY COVER TOWARD MORNING MAY BRING PATCHY FROST TO SOME ARES OF
NORTH CENTRAL NEBRASKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006>010-027>029-022200-
/O.CON.KLBF.WI.Y.0020.000000T0000Z-091002T2200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
158 PM CDT FRI OCT 2 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 50 MPH WILL
CONTINUE THROUGH THE LATE AFTERNOON HOURS ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. THE STORM SYSTEM RESPONSIBLE FOR BRINGING
IN THE STRONG WINDS IS EXPECTED TO MOVE EASTWARD OVERNIGHT...
ALLOWING MUCH CALMER CONDITIONS TO MOVE IN OVERNIGHT AND ON
SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
000 
WWUS73 KLBF 022209
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
509 PM CDT FRI OCT 2 2009

.CLEARING SKIES AND LIGHT WINDS WILL LEAD TO BELOW FREEZING
TEMPERATURES OVER MUCH OF WESTERN NEBRASKA AND AREAS OF FROST.

NEZ004-005-022>026-035>038-056>059-069>071-094-031200-
/O.CAN.KLBF.WI.Y.0020.000000T0000Z-091002T2200Z/
/O.CON.KLBF.FZ.W.0002.091003T0600Z-091003T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-
MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-
FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...DUNNING...ARTHUR...
TRYON...STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...
OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...
CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
509 PM CDT FRI OCT 2 2009 /409 PM MDT FRI OCT 2 2009/

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ SATURDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT
/MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY. 

CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP BELOW
FREEZING OVER MUCH OF WESTERN NEBRASKA. AREAS ALONG AND WEST OF A
LINE FROM VALENTINE TO BROKEN BOW WILL SEE AREAS OF FROST BY
SATURDAY MORNING WITH TEMPERATURES RANGING FROM THE LOWER TO
MIDDLE 20S OVER THE EASTERN PANHANDLE AND LARGER RIVER
VALLEYS...TO THE UPPER 20S CLOSER TO THE VALENTINE TO BROKEN BOW
LINE. PERSISTENT CLOUD COVER AND SLIGHTLY STRONGER WINDS EAST OF
THIS LINE SHOULD PREVENT TEMPERATURES FOR REMAINING BELOW FREEZING
FOR A LONG DURATION. DECREASING CLOUD COVER TOWARD MORNING MAY
BRING PATCHY FROST TO SOME ARES OF NORTH CENTRAL NEBRASKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ006>010-027>029-022315-
/O.CAN.KLBF.WI.Y.0020.000000T0000Z-091002T2200Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-LOUP-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...TAYLOR...BURWELL...BARTLETT
509 PM CDT FRI OCT 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 


$$

POWER

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at Oct 2, 2:56 AM MDT, 10 hours 2 minutes earlier.

Area forecast discussion, Oct 2, 2:56 AM MDT, 10 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 AM CDT FRI OCT 2 2009

.SYNOPSIS...

GUSTY NORTHWEST WINDS WILL LINGER THIS MORNING AS LOW PRESSURE
SYSTEM EASES EAST TOWARD THE GREAT LAKES.

&&

.DISCUSSION...

 FORECAST CHALLENGE WILL BE THE WINDS AGAIN TODAY. THE SURFACE
LOW CENTER OVER IOWA AT 07Z WILL BEGIN TO LIFT NORTHEAST TOWARDS
THE GREAT LAKES WITH STRONGER WINDS EARLY TO PEAK TOWARD NOONTIME
THEN BEGIN TO DIMINISH AS THE SYSTEM BEGINS TO FILL AND PULLS
NORTHEAST. THE CHANCE FOR SHOWERS WILL ALSO LINGER ACROSS THE
NORTH CENTRAL THAT WILL SHIFT NORTHEAST AS ENERGY PINWHEELS AROUND
THE UPPER LOW THROUGH THE DAY. POPS WERE LOWERED AS MAIN ENERGY
BEGINS TO SHIFT NORTHEAST. FOR TODAY WIND ADVISORY EXPANDED TO
INCLUDE THE FAR SOUTHWEST. CLEARING AND BETTER HEATING POTENTIAL
WILL HELP STEEPEN LAPSE RATES TO HELP KICK UP THE WINDS FOR A FEW
HOURS AT OR ABOVE WIND ADVISORY CRITERIA. TEMPERATURES TODAY WERE
CLOSE AND BLENDED.

TONIGHT INTO SATURDAY MORNING DRIER AIR IS DRAWN SOUTHEAST AS THE
SURFACE HIGH PRESSURE CENTER MOVES SOUTHEAST TO OVER THE NEB
PANHANDLE AND WEST. LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW FOR
GOOD RADIATIONAL COOLING AND TEMPERATURES AT OR BELOW 32 F BY
DAYBREAK FOR PORTIONS OF THE WEST. AREAS OF FOG INCLUDED FOR MUCH
OF THE WEST WHERE FREEZE WARNING MAY BE NEEDED FOR EARLY SAT. NAM
POINTS TO BLYR MOISTURE INCREASING FROM THE NORTHEAST THAT MAY
IMPEDE THE COOLING AS CURRENTLY SEEN WITH NO HIGHLIGHTS MENTIONED
AT THIS TIME. TEMPERATURES SATURDAY WILL TREND UP AS SOUTH WINDS
RETURN AND UPPER RIDGE BUILDS EAST WITH DAYTIME READINGS IN THE
60S.

SATURDAY NIGHT INTO SUNDAY THE NEXT UPPER LOW MOVES ACROSS THE
INTERMOUNTAIN REGION WITH LEE CYCLOGENESIS OCCURRING OVER EASTERN
CO MONDAY. THE RETURN FLOW DEVELOPS WITH A WARM FRONT TO LIFT NORTH
ACROSS NEBRASKA SUNDAY NIGHT THAT SHOULD BECOME THE FOCUS FOR
SHOWERS AND ISOLATED THUNDERSTORMS. INCREASING MOISTURE TRANSPORT
COMBINED WITH ENERGY LIFTING OUT OF THE SOUTHWEST TROUGH TO RAISE
POPS ACROSS THE NORTH WHILE LOWERING TEMPERATURES THROUGHOUT DUE
TO CLOUD COVERAGE AND UPLSOPE FLOW. FORECAST AREA REMAINS ON THE
COOL SIDE OF THE SYSTEM WITH FORECAST ON TRACK FOR DAYS 4 AND 5
ATTM WITH FEW CHANGES MADE.

&&

.AVIATION...

     THERE IS A HIGH PROBABILITY THAT CEILINGS IN NORTH CENTRAL
NEBRASKA WILL BE 1000-3000 FEET AGL...BUT VALENTINE IS ON THE OUTER
EDGE OF THOSE MARGINAL CONDITIONS. IN CENTRAL AND WESTERN
NEBRASKA... CEILINGS...IF ANY...WILL BE ABOVE 3000 FEET AGL. WIND IS
AGAIN THE GREATEST FORECAST CHALLENGE TODAY. SHORT RANGE FORECASTS
ALL INDICATE NORTHWEST WIND AT LEAST 20G35KT OVER NEARLY ALL OF
CENTRAL AND WESTERN NEBRASKA WITH THE HIGHEST PROBABILITY OF
SUSTAINED WIND SPEED OF 25KT OR GREATER 15-21Z IN CENTRAL AND NORTH
CENTRAL NEBRASKA.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM CDT /9 AM MDT/
THIS MORNING TO 5 PM CDT /4 PM MDT/ THIS AFTERNOON FOR
NEZ004-022>024-035>037-057-059-094.

WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR NEZ005>010-
025>029-038.

&&

SHORT TERM/EXTENDED...KECK
AVIATION...SPRINGER
Hazardous weather outlook, Oct 2, 9:51 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 AM CDT FRI OCT 2 2009

NEZ004>010-022>029-035>038-056>059-069>071-094-031600-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1051 AM CDT FRI OCT 2 2009 /951 AM MDT FRI OCT 2 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NORTHWEST WINDS AROUND 30 MPH WILL CONTINUE OVER WESTERN AND
NORTH CENTRAL NEBRASKA THROUGH THE MID AFTERNOON HOURS. OCCASIONAL
GUSTS EXCEEDING 45 MPH WILL BE POSSIBLE AS WELL CREATING HAZARDS
TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES. THE WIND IS LIKELY
TO DIMINISH TO BELOW 25 MPH BY LATE AFTERNOON AND BECOME LIGHT IN
WESTERN NEBRASKA BY LATE THIS EVENING.

WITH CLEAR SKY AND DIMINISHING WIND...BELOW FREEZING TEMPERATURES
CAN BE EXPECTED NEAR AND WEST OF A VALENTINE TO BROKEN BOW LINE LATE
EARLY SATURDAY MORNING. TEMPERATURES IN THE LOWER TO MIDDLE 20S
LOOK POSSIBLE FROM THE EASTERN PANHANDLE INTO THE RIVER VALLEYS
ACROSS THE SANDHILLS AND SOUTHWEST NEBRASKA. PERSISTENT CLOUD
COVER ACROSS MUCH OF NORTH CENTRAL NEBRASKA LOOKS LIKE SHOULD
PREVENT TEMPERATURES FROM DIPPING BELOW THE FREEZING MARK FOR AN
EXTENDED PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

NWS

Nearby

Freeze Warnings in Nebraska, 2009Every freeze warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.